Alert archive / Missouri / Flash Flood Warnings in 2011
Flash Flood Warning 71, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 3, 2011, 11:39 AM CDT for Butler County, Stoddard County, Wayne County, Missouri. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2011, 11:39 AM CDT (16:39 UTC)
- Expired
- May 6, 2011, 5:30 PM CDT
- In force
- 3 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 137 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -310 m²/s²
- 0-3 km storm-relative helicity
- -378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922
WGUS53 KPAH 031639
FFWPAH
MOC023-207-223-032230-
/O.NEW.KPAH.FF.W.0071.110503T1639Z-110503T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1139 AM CDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* A FLASH FLOOD WARNING FOR RAPID RIVER RISES ON THE SAINT FRANCIS
RIVER REMAINS IN EFFECT UNTIL 1130 AM CDT FOR EASTERN BUTLER...
SOUTHEASTERN WAYNE AND SOUTHWESTERN STODDARD COUNTIES IN SOUTHEAST
MISSOURI...
* UNTIL 530 PM CDT.
* WATER CONTINUES TO OVERTOP THE SPILLWAY AT LAKE WAPPAPELLO. AS
REPORTED MONDAY...HIGHWAY T DOWNSTREAM OF THE LAKE WAPPAPELLO DAM
HAS WASHED OUT...AND IS IMPASSABLE.
THE MISSOURI DEPARTMENT OF TRANSPORTATION HAS EXPRESSED SERIOUS
CONCERN THAT THE CURRENT FORECAST RECORD STAGE OF 28 FEET NEAR FISK
WILL PLACE PART OF HIGHWAY 60 DOWNSTREAM OF THE LAKE WAPPAPELLO DAM
AT RISK. IF YOU PLAN TRAVEL IN OR NEAR THIS AREA...BE SURE TO HAVE
ALTERNATE ROUTES IN MIND TO REACH YOUR DESTINATION.
FLOOD WATERS ARE EXPECTED TO CONTINUE MOVING DOWN THE SAINT FRANCIS
RIVER AND ITS TRIBUTARIES FROM LAKE WAPPAPELLO DOWNSTREAM...POSSIBLY
TO THE MISSOURI STATE LINE. WATER LEVELS OF THIS MAGNITUDE ON THE
SAINT FRANCIS RIVER HAVE RARELY BEEN EXPERIENCED IN THE MANY DECADES
OF HISTORICAL RECORDKEEPING.
IT SHOULD ALSO BE NOTED THAT THE SAINT FRANCIS RIVER AT FISK IS
STILL FORECAST TO REACH A RECORD CREST OF 28.0 FEET BY WEDNESDAY
MORNING...EXCEEDING THE HIGHEST STAGE ON RECORD. THE EXACT IMPACT ON
AREAS SURROUNDING THE SAINT FRANCIS RIVER NEAR FISK REMAINS UNKNOWN
AT THIS TIME. AT 400 AM CDT TUESDAY...THE STAGE AT FISK WAS 26.2
FEET. AT 24.0 FEET...MORE THAN TEN THOUSAND ACRES OF LAND FLOOD ON
THE LEFT BANK NEAR FISK...AND AT 27.5 FEET...THE RIGHT BANK LEVEE IS
OVERTOPPED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.
&&
LAT...LON 3651 9040 3673 9035 3695 9047 3703 9021
3678 9000 3663 8997 3662 9015 3660 9018
3655 9018 3654 9021 3650 9022
$$4 follow-up statements
159
WGUS53 KPAH 032208
FFWPAH
MOC023-207-223-042230-
/O.EXT.KPAH.FF.W.0071.000000T0000Z-110504T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
508 PM CDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR RAPID RIVER RISES IN...
EASTERN BUTLER COUNTY IN SOUTHEAST MISSOURI...
SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSOURI...
SOUTHWESTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 530 PM CDT WEDNESDAY
* WATER CONTINUES TO OVERTOP THE SPILLWAY AT LAKE WAPPAPELLO.
HIGHWAY T DOWNSTREAM OF THE LAKE WAPPAPELLO DAM HAS WASHED OUT...AND
IS IMPASSABLE.
IF YOU PLAN TRAVEL IN OR NEAR THIS AREA...BE SURE TO HAVE ALTERNATE
ROUTES IN MIND TO REACH YOUR DESTINATION.
FLOOD WATERS ARE EXPECTED TO CONTINUE MOVING DOWN THE SAINT FRANCIS
RIVER AND ITS TRIBUTARIES FROM LAKE WAPPAPELLO DOWNSTREAM...TO THE
MISSOURI STATE LINE. WATER LEVELS OF THIS MAGNITUDE ON THE SAINT
FRANCIS RIVER HAVE RARELY BEEN EXPERIENCED IN THE MANY DECADES OF
HISTORICAL RECORDKEEPING.
IT SHOULD ALSO BE NOTED THAT THE SAINT FRANCIS RIVER AT FISK IS
STILL FORECAST TO MATCH THE RECORD CREST OF 28.0 FEET...INITIALLY
REACHED BACK IN 1927...BY THURSDAY OF THIS WEEK. THE EXACT
IMPACT ON AREAS SURROUNDING THE SAINT FRANCIS RIVER NEAR FISK
REMAINS UNKNOWN AT THIS TIME. AT 400 PM CDT TUESDAY...THE STAGE AT
FISK WAS 27.0 FEET AND WAS REPORTED TO BE NEAR THE BASE OF THE BRIDGE.
AT 24.0 FEET...MORE THAN TEN THOUSAND ACRES OF LAND FLOOD ON THE
LEFT BANK NEAR FISK...AND AT 27.5 FEET...THE RIGHT BANK LEVEE IS
OVERTOPPED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.
&&
LAT...LON 3651 9040 3673 9035 3695 9047 3703 9021
3678 9000 3663 8997 3662 9015 3660 9018
3655 9018 3654 9021 3650 9022
$$
PS787
WGUS53 KPAH 042211
FFWPAH
MOC023-207-223-052230-
/O.EXT.KPAH.FF.W.0071.000000T0000Z-110505T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT WED MAY 4 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTHEAST MISSOURI...
SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSOURI...
SOUTHWESTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 530 PM CDT THURSDAY
WATER CONTINUES TO OVERTOP THE SPILLWAY AT LAKE WAPPAPELLO. HIGHWAY
T DOWNSTREAM OF THE LAKE WAPPAPELLO DAM HAS WASHED OUT...AND IS
IMPASSABLE.
IF YOU PLAN TRAVEL IN OR NEAR THIS AREA...BE SURE TO HAVE ALTERNATE
ROUTES IN MIND TO REACH YOUR DESTINATION.
FLOOD WATERS ARE EXPECTED TO CONTINUE MOVING DOWN THE SAINT FRANCIS
RIVER AND ITS TRIBUTARIES FROM LAKE WAPPAPELLO DOWNSTREAM...TO THE
MISSOURI STATE LINE. WATER LEVELS OF THIS MAGNITUDE ON THE SAINT
FRANCIS RIVER HAVE RARELY BEEN EXPERIENCED IN THE MANY DECADES OF
HISTORICAL RECORDKEEPING.
IT SHOULD BE NOTED THOUGH THAT THE SAINT FRANCIS RIVER AT FISK HAS
CRESTED AND WILL CONTINUE TO SLOWLY FALL...AND IS FORECAST TO GO
BELOW FLOOD STAGE EARLY NEXT WEEK.
&&
LAT...LON 3651 9040 3673 9035 3695 9047 3703 9021
3678 9000 3663 8997 3662 9015 3660 9018
3655 9018 3654 9021 3650 9022
$$016
WGUS53 KPAH 052204
FFWPAH
MOC023-207-223-062230-
/O.EXT.KPAH.FF.W.0071.000000T0000Z-110506T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT THU MAY 5 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTHEAST MISSOURI...
SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSOURI...
SOUTHWESTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 530 PM CDT FRIDAY
* DUE TO EXCESSIVE RAINFALL OVER THE PAST COUPLE OF
WEEKS...UNCONTROLLED WATER RELEASES CONTINUE TO POUR THROUGH THE
SPILLWAY AT WAPPAPELLO DAM. HIGHWAY T DOWNSTREAM OF THE LAKE
WAPPAPELLO DAM HAS WASHED OUT.
* FLOOD WATERS ARE EXPECTED TO CONTINUE MOVING DOWN THE SAINT
FRANCIS RIVER FROM WAPPAPELLO DAM TO THE MISSOURI STATE LINE. IT
SHOULD BE NOTED THOUGH THAT THE SAINT FRANCIS RIVER AT FISK HAS
CRESTED AND WILL CONTINUE TO SLOWLY FALL...AND IS FORECAST TO GO
BELOW FLOOD STAGE EARLY NEXT WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 3651 9040 3673 9035 3695 9047 3703 9021
3678 9000 3663 8997 3662 9015 3660 9018
3655 9018 3654 9021 3650 9022
$$418
WGUS73 KPAH 062237
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
537 PM CDT FRI MAY 6 2011
MOC023-207-223-062239-
/O.EXP.KPAH.FF.W.0071.000000T0000Z-110506T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STODDARD MO-WAYNE MO-BUTLER MO-
537 PM CDT FRI MAY 6 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM CDT FOR EASTERN
BUTLER...SOUTHEASTERN WAYNE AND SOUTHWESTERN STODDARD COUNTIES IN
SOUTHEAST MISSOURI...
ALTHOUGH UNCONTROLLED RELEASES CONTINUE TO POUR THROUGH THE SPILLWAY
AT WAPPAPELLO DAM...THE LEVEL ON THE SAINT FRANCIS RIVER AT FISK HAS
FALLEN SIGNIFICANTLY IN THE LAST 24 HOURS. THE RIVER IS EXPECTED TO
CONTINUE FALLING OVER THE NEXT SEVERAL DAYS. LAW ENFORCEMENT IN
BUTLER AND STODDARD COUNTIES REPORTED THAT FLOODING CONTINUES...BUT
IS IMPROVING. THE THREAT FOR A SIGNIFICANT RISE IN WATER LEVELS
ALONG THE ST FRANCIS RIVER HAS DIMINISHED SUBSTANTIALLY...THEREFORE
THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. AN AREAL FLOOD
WARNING REMAINS IN EFFECT FOR THE ENTIRE REGION.
LAT...LON 3651 9040 3673 9035 3695 9047 3703 9021
3678 9000 3663 8997 3662 9015 3660 9018
3655 9018 3654 9021 3650 9022
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 3, 6:51 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 3, 6:51 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 651 AM CDT TUE MAY 3 2011 .UPDATE... UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE. THE DISCUSSION SECTION IS UNCHANGED FROM THE 136 AM PRODUCT ISSUANCE. && .DISCUSSION... SURFACE LOW WILL BE SLOW TO MOVE EAST. AS A RESULT...LINGERING RAINS WELL THRU AM HOURS...AND CHANCE OF RAIN WILL EVEN LINGER IN THE EAST THRU THE PM HOURS. APPROX 12KT EASTWARD MOVEMENT OF BACK EDGE OF CLOUDS MEANS THEY DO NOT DEPART FAR ERN CWA TIL MID EVENING. SURFACE HIGH PRESSURE THEN MOVES IN AND KEEPS A MUCH NEEDED DRY ATMOSPHERIC FORECAST THROUGH THURSDAY. A CLIPPER LIKE WAVE/ENERGY INDUCES OUR NEXT CHC PCPN BY THURSDAY NIGHT...BUT QPF SHOULD NOT BE TOO SIGNIFICANT...AND THE SYSTEM/ENERGY PASSES BY FRIDAY. THUS BEGINS THE EVOLUTION OF PIECES OF ENERGY ROTATING OUT OF NW FLOW AND YIELDING SMALLISH TYPE POPS EVERY 24-36 HOURS AFTER THAT...NONE WITH ANY SIGNIFICANT PCPN. COOLER TEMPS WITH HIGHS IN THE 60S NOTED BEHIND DEPARTING SYSTEM SHOULD PREVAIL NEXT COUPLE OF DAYS...THEN BEGIN TO MODIFY BACK INTO THE 70S BY WEEKS END. SIMILARLY LOWS MAINLY IN THE 40S (SOME U30S POSSIBLE TONIGHT) WILL MODERATE BACK TO THE 50S BY AROUND THE SAME TIME (WEEKS END). && .AVIATION... THE LAST OF THE SIGNIFICANT RAINFALL WITH MVFR CONDITIONS WILL SHIFT EAST OUT OF KOWB IN THE NEXT COUPLE OF HOURS. OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. RAPID CLEARING IS LIKELY TO OCCUR OVER MUCH OF THE AREA BY NOON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 3, 3:56 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 356 AM CDT TUE MAY 3 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 356 AM CDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS MUCH OF THE QUAD STATE REGION. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. MODERATE TO MAJOR AND EVEN RECORD FLOODING WILL PERSIST FOR MUCH OF THE PERIOD ALONG MOST RIVERS ACROSS THE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 3, 10:32 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1032 AM CDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN CENTRAL CITY 37.30N 87.13W
05/03/2011 M6.00 INCH MUHLENBERG KY TRAINED SPOTTER
RAINFALL TOTAL SINCE SATURDAY...APRIL 30TH. APPROX. 2.2
OF THAT AMOUNT FELL OVERNIGHT ON MONDAY...MAY 2ND.
&&
K. SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:06 PM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid | 12 hr |
| May 3, 8:58 AM CDT | Areal Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 5 days |
| May 3, 9:54 AM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid | 30 hr |
| May 3, 5:57 PM CDT | Areal Flood Warning | PAH | New Madrid | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.